MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. DELTEC® GRIPPER PLUS® SAFETY HUBER NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. DELTEC® GRIPPER PLUS® SAFETY HUBER NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 21-2768-24
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Potential lot numbers - 37x096, 37x170, 36x1304.Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that after removing a deltec® gripper plus® safety huber needle and snapping in the safety device, the needle broke from the plastic/foam plate after about 30 seconds.The port needle was no longer secured.No injury to patient or clinician was reported.

Brand Name
DELTEC® GRIPPER PLUS® SAFETY HUBER NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6745044
Report Number3012307300-2017-01594
Device Sequence Number11074412
Product Code FMI
UDI-Device Identifier10610586025617
UDI-Public10610586025617
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K021999
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number21-2768-24
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2017
Initial Report FDA Received Date07/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1